Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

On Bactrim to control UTI and Kidney infection. Had Lasik surgery and to have blurry eyes. Related?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3037 Questions
I am on Bactrim DS 1 per day to control my sever UTI and Kidney infection. I had Lask Surgery and my eye Dr is telling me that my eyes are blurry etc due to the bacrtim which I can't get off of when I have tried the infection comes right back. Any suggestions on other Antiobiotics that I could take daily that would not ruin my eyesight?
Posted Sun, 7 Jul 2013 in Vision and Eye Disorders
Answered by Dr. Ivan R. Rommstein 16 minutes later
Hi and welcome to XXXXXXX Thank you for your query.

This is known side effect of bactrim,and it is always difficult to find the optial antibiotic for recurrent UTIs. Of course there is an alternative but it should be prescribed depending on antibioigram where bacterial sensitivity can be verified.
For complicated urinary infections in men, beside bactrim, ciprofloxacin and 3.rd generation cephalosporines may be used for long period. It has less side effects than bactrim. But as I said,it depends on bacterial type and sensitivity son consult your doctor about doing urinoculture with antibiogram.
Wish you good health. Regards
Above answer was peer-reviewed by
Follow-up: On Bactrim to control UTI and Kidney infection. Had Lasik surgery and to have blurry eyes. Related? 6 minutes later
Thank you so what you are saying is that there is no Antibiotic that can be used for Chronic UTI's daily that will not cause Eye problems?
Answered by Dr. Ivan R. Rommstein 10 minutes later

No. Maybe you didnt understand. Ciprofloxacin or the cephalosporins can be used as long-term treatment. So ask your doctor about stopping bactrim and try with these ones. Of course, these 2 have some other side effects but you cant know will you have problems until you try it. But, as I said, the bacteria which cause your UTI must be sensitive to these 2 antibiotics. In most cases it is sensitve and caused by E.Coli. But if there is some resistant bacteria type, then further tests must be done to evaluate bacterial sensitivity.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor